EconPapers    
Economics at your fingertips  
 

Incentive Problems With Unidimensional Hidden Characteristics: A Unified Approach

Martin F. Hellwig

Econometrica, 2010, vol. 78, issue 4, 1201-1237

Abstract: This paper develops a technique for studying incentive problems with unidimensional hidden characteristics in a way that is independent of whether the type set is finite, the type distribution has a continuous density, or the type distribution has both mass points and an atomless part. By this technique, the proposition that optimal incentive schemes induce no distortion "at the top" and downward distortions "below the top" is extended to arbitrary type distributions. However, mass points in the interior of the type set require pooling with adjacent higher types and, unless there are other complications, a discontinuous jump in the transition from adjacent lower types. Copyright 2010 The Econometric Society.

Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (37)

Downloads: (external link)
http://hdl.handle.net/10.3982/ECTA7726 link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Incentive Problems with Unidimensional Hidden Characteristics: A Unified Approach (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:78:y:2010:i:4:p:1201-1237

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-24
Handle: RePEc:ecm:emetrp:v:78:y:2010:i:4:p:1201-1237